Alert archive / Texas / Small Craft Advisory for Windses in 2017
Small Craft Advisory for Winds 64, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory for winds at Dec 14, 2017, 3:39 AM CST. It took effect at Dec 15, 2017, 1:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 14, 2017, 3:39 AM CST (09:39 UTC)
- In effect from
- Dec 15, 2017, 1:00 AM CST
- Expired
- Dec 14, 2017, 3:08 PM CST
- In force
- Issued by
- NWS Brownsville, TX
What forecasters said that day
The local office's own words before this small craft advisory for winds went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory for winds went out at Dec 13, 11:34 PM CST, 4 hours 5 minutes earlier.
Area forecast discussion, Dec 13, 11:34 PM CST, 4 hours 5 minutes before
Area Forecast Discussion National Weather Service Brownsville TX 1134 PM CST Wed Dec 13 2017 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...Thick cirrus with light and variable winds prevail across deep south Texas late this evening. VFR conditions expected for the next 24 hours (except for perhaps at the very end of the period if CIG's lower in rain) while high level clouds gradually lower to around 10kft overnight into Thursday morning. Rain chances will begin to increase by late Thursday afternoon as low level moisture surges in the area. A cold front is expected to move though the Rio Grande Valley late in the period. && .PREV DISCUSSION... /issued 520 PM CST Wed Dec 13 2017/ DISCUSSION...Updated for latest aviation discussion below. AVIATION...Thick cirrus and light winds prevail across deep south Texas this evening. VFR conditions expected for the next 24 hours while high level clouds gradually lowers to around 10kft late tonight into Thursday. PREV DISCUSSION... /issued Issued by National Weather Service NEW ORLEANS LA/ SHORT TERM (Tonight through Thursday Night): Large expansive cirrus deck invading from the wests through the Lower Rio Grande Valley this afternoon with a tap well into the tropical Pacific. This will deepen moisture throughout the column over time that should become activated with frontal approach from the Plains later in the day Thursday. Expecting decent coverage of showers ahead of the front with some over-running precipitation to continue through Thursday night. This will maintain very small diurnal temperatures ranges through Friday. Generally about one- quarter of an inch to three-quarters of an inch on average anticipated to accumulate across the region through Thursday night, the greater amounts likely to be in the northern half of the forecast area. LONG TERM (Friday through Wednesday): Cold high pressure wedges southward through Texas to maintain cold over-running pattern through much of Friday before shutting off Friday night. Meanwhile, mechanical low pressure area develops off the coast and gets drawn northward to the central Texas coast Saturday night. This will tighten the wind gradient considerably and aid in augmenting the cold air advection into the lower valley. A re-enforcing cold front forges southward late Monday. MARINE: Weak high pressure along the lower TX coast this afternoon will maintain relatively light winds and low seas through tonight. Some gradient compression takes place Thursday for moderate onshore flow ahead of advancing high pressure surge from the north. Cold front wedges off the coast Thursday night with north winds increasing to stronger levels during the day Friday through Saturday. Mechanical low formation off the Mexico coast tightens the gradient wind heading into Saturday night as the low moves north and becomes a more mature baroclinic system upon reaching the upper Texas coast Saturday night. This will maintain strong northerly winds closer to the coast, but warm sector southerly flow skirting the outer coastal waters. Cold air advection then proceeds to push off the coast later Sunday as low pressure system lifts well northeast of the Texas coast. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV 63/53
Hazardous weather outlook, Dec 13, 4:10 PM CST, 11 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 410 PM CST Wed Dec 13 2017 TXZ248>257-142215- Zapata-Jim Hogg-Brooks-Kenedy-Starr-Hidalgo-Inland Willacy- Inland Cameron-Coastal Willacy-Coastal Cameron- 410 PM CST Wed Dec 13 2017 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday An elevated risk of rip currents is possible at the beaches of South Padre Island and at Boca Chica Beach through much of the period due to rough seas. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-142215- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 410 PM CST Wed Dec 13 2017 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A Small Craft Advisory may be needed for portions or all of the Lower Texas coastal waters Thursday night through Friday night, and again Tuesday, due to the passage of cold fronts. A brief period of gale force wind gusts Friday morning cannot be ruled out. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 3:39 AM CST | Small Craft Advisory | BRO | 11 hr | |
| Dec 14, 3:08 PM CST | Gale Warning | BRO | 18 hr | |
| Dec 14, 3:21 PM CST | Wind Advisory | BRO | Kenedy | 18 hr |
Nearby
Small Craft Advisory for Windses in Texas, 2017Every small craft advisory for winds in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.